Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 26, 2015, 12:49 PM CDT for Ramsey County, Minnesota. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2015, 12:49 PM CDT (17:49 UTC)
- Expired
- May 26, 2015, 2:00 PM CDT
- In force
- 71 min
- Issued by
- NWS Twin Cities, MN
County Ramsey County, MN
The radar
The Minneapolis radar (KMPX), 49 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 5.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
225
WWUS83 KMPX 261749
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1249 PM CDT TUE MAY 26 2015
MNZ060>062-261900-
ANOKA-RAMSEY-HENNEPIN-
1249 PM CDT TUE MAY 26 2015
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
ANOKA...RAMSEY...HENNEPIN...
AT 1248 PM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER MAINLY NORTHERN RAMSEY COUNTY.
LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...BLAINE...MAPLEWOOD...ROSEVILLE...FRIDLEY...SHOREVIEW...
WHITE BEAR LAKE...NEW BRIGHTON...LINO LAKES...COLUMBIA HEIGHTS...
VADNAIS HEIGHTS AND MOUNDS VIEW.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4522 9303 4519 9302 4513 9302 4512 9299
4511 9298 4503 9299 4496 9329 4511 9328
TIME...MOT...LOC 1748Z 180DEG 0KT 4509 9307
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 26, 9:08 AM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, May 26, 9:08 AM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 908 AM CDT TUE MAY 26 2015 .UPDATE... ISSUED AT 908 AM CDT TUE MAY 26 2015 UPDATED THE FORECAST TO REFLECT A SLIGHT WESTWARD SHIFT IN THE RAIN TODAY PER RADAR TRENDS AND VIRTUALLY ALL HI-RES MODEL GUIDANCE. INCREASED POPS TO 100 PERCENT ACROSS SRN MN AND WRN WI WHERE 1/4-3/4 INCH IS EXPECTED...ALTHOUGH DUE TO A TROPICAL/HIGHLY EFFICIENT AIRMASS ACCOMPANYING THIS POTENT WAVE LIFTING NORTH INTO THE UPPER MIDWEST...DEFORMATION AREAS MAY SEE INTENSE RAIN RATES AND LOCALLY HEAVIER TOTALS. THIS IS MOST LIKELY TO OCCUR FROM ALBERT LEA TO EAU CLAIRE AND LADYSMITH. MAINTAINED A TIGHT POP GRADIENT FROM REDWOOD FALLS TO THE TWIN CITIES AND CAMBRIDGE WHERE DRY CONTINENTAL AIR SHOULD LIMIT THE DEVELOPMENT OF STEADIER RAIN WEST OF THERE. ALSO REDUCED HIGHS TODAY WHERE RAIN AND CLOUDS WILL PERSIST...WITH THE COOLEST READINGS LIKELY IN THE DRIER YET CLOUDY AREAS NEAREST THE POP GRADIENT. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 329 AM CDT TUE MAY 26 2015 TODAY AND TONIGHT...SFC ANALYSIS SHOWS A PAIR OF WELL-DEFINED LOW PRES CENTERS...ONE NEAR KDLH AND ANOTHER NEAR KOMA...LINKED BY A TRAILING CDFNT FROM THE FORMER TO A LEADING WMFNT FROM THE LATTER. MEANWHILE...THE COMBINATION OF THE SUBTROPICAL RIDGE CENTERED OVER FL WITH A DEEP LONGWAVE TROF AXIS ENTERING THE UPR MISS RIVER VALLEY REMAINS. A CUTOFF LOW LOOKS TO DEVELOP WITHIN THE TROF OVER ERN SD AND THIS FEATURE WILL TRAVERSE EWD OVER SRN MN DURG THE DAY TDA. IN CONCERT WITH THIS SCENARIO...THE SFC FRONT WILL ALSO SLOWLY MOVE EWD ACRS THE AREA WHILE THE LOW PRES CENTER NEAR KOMA SHIFTS NEWD ALONG THE FRONT. THE DEEPENING OF THE UPR LOW COMBINED WITH THE ARRIVAL OF THE SFC FEATURE WILL ALLOW FOR AN EXPANSION OF SHWRS /AND ISOLD TSTMS/ FROM AROUND THE MN/IA BORDER NEWD INTO WRN WI...POSSIBLY GIVING A GLANCING BLOW TO THE TWIN CITIES METRO. BEST SHOT OF RAIN WILL BE MAINLY ALONG AND EAST OF A LINE FROM RICE LAKE-COTTAGE GROVE- FAIRMONT...AND HRRR/HOPWRF/SREF INDICATES ENOUGH CAPE TO POTENTIALLY SEE A FEW TSTMS DEVELOPING WITHIN THE ACTIVITY. AS THE FRONT SHIFTS OFF TO THE E...SO WILL THE PRECIP SHIELD...SO WILL LOOK FOR PRECIP TO DIMINISH FROM W TO E THIS EVE INTO THE EARLY MRNG HOURS. PRECIP IS EXPECTED TO BE WELL OFF TO THE E COME DAYBREAK WED MRNG. AS FOR TEMPERATURES...MILD AIR IN ADVANCE OF THE SFC FRONT WILL KEEP TEMPS IN THE 50S THIS MRNG BUT MODEST CAA WITH THE ADVANCE OF THE FNT WILL HOLD HIGHS BACK IN THE LWR 70S TDA. ONLY PARTIAL CLEARING TNGT ALONG WITH WINDS BACKING TO WLY WILL RESULT IN ANOTHER MILD NIGHT WITH LOWS IN THE MID 50S. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 329 AM CDT TUE MAY 26 2015 BY WEDNESDAY MORNING SKIES WILL HAVE MOSTLY CLEARED AS UPPER LEVEL RIDGING BUILDS INTO THE AREA. THE FORECAST HIGHS REMAIN ON TRACK AS A SURGE OF WARM AIR PUSHES IN. MUCH OF THE LATEST GUIDANCE AGREES THAT WIDESPREAD MID 80S ARE CERTAINLY PLAUSIBLE SO MADE LITTLE CHANGE TO THE FORECAST HIGHS FOR TOMORROW. THURSDAY THROUGH FRIDAY...WE GET ON THE BACK SIDE OF THE UPPER RIDGE BY THURSDAY WHICH MEANS WE'LL SEE SOUTHWEST FLOW AND INCREASE IN MOISTURE AND POTENTIAL FOR SHOWERS AND THUNDERSTORMS. TEMPS WILL BE WARM AGAIN...SLIGHTLY COOLER THAN WEDNESDAY. SLOWED POPS DOWN SLIGHTLY THROUGH THURSDAY AFTERNOON BUT STILL HAVE LIKELY POPS PUSHING IN FORM THE WEST AHEAD OF AN APPROACHING TROUGH. WORKED THOSE LIKELY POPS ACROSS THE REMAINDER OF THE AREA THURSDAY NIGHT INTO FRIDAY. A DECENT COLD FRONT WILL PUSH THROUGH FROM WEST TO EAST FROM LATE THURSDAY NIGHT THROUGH FRIDAY. PRECIP CHANCES GO AWAY ONCE THE FRONT PUSHES THROUGH. FRIDAY NIGHT THROUGH MONDAY...BY THE START OF THE WEEKEND WE'LL BE IN A POST FRONTAL NORTHERLY FLOW WITH A DECENT COOL DOWN EXPECTED AS A SURFACE HIGH FROM CANADA PUSHES SOUTH INTO THE UPPER MIDWEST. HIGHS ON SATURDAY WILL BE COMPARABLE TO FRIDAY MORNING LOWS...SO ITS EITHER 10 DEGREES ABOVE OR BELOW NORMAL IN THIS PATTERN. 850MB TEMPS MAY COOL TO THE LOWER SINGLE DIGITS AND WITH POTENTIALLY MOSTLY CLEAR SKIES AND LIGHT WINDS...COULD SEE SOME TEMPS IN THE 30S BY SUNDAY MORNING. THERE IS QUITE A BIT OF DISAGREEMENT BETWEEN THE EC AND GFS CONCERNING THE POTENTIAL FOR PRECIP IN SOUTHERN MN SUNDAY...SO STUCK WITH A BLEND FOR NOW AND CONTINUED SLIGHT CHANCE POPS. WE GET BACK TO A MORE SOUTHERLY FLOW MONDAY WHICH WILL LEAD TO A WARMING TREND TOWARD THE MIDDLE OF NEXT WEEK. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 641 AM CDT TUE MAY 26 2015 LOW STRATUS SCATTERED AROUND THE AREA THIS MRNG MAKING FOR A PATCHWORK OF CEILINGS...SOME DOWN TO 002 AND SOME VFR. AM THINKING THE STRATUS WILL LEVEL OUT TO GENERALLY MVFR TO LOW-END VFR CEILINGS BY LATE MRNG AND REMAIN AS SUCH THRU MUCH OF THE DAY WHILE A SFC FRONT SLOWLY PUSHES E AND EXITS THE AREA. IN ADVANCE OF THE FRONT...SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP FOR MAINLY WRN WI AND SRN MN...POSSIBLY REACHING AS FAR E AS KMSP...BUT HAVE CONFINED BEST CHANCES FOR PRECIP FOR THE WI TAF SITES WITH BEST TSTM CHCS FOR KEAU. CONDITIONS GRADUALLY IMPROVE THIS EVE AS THE FRONT EXITS AND HIGH PRES ENTERS...MAKING FOR VFR CONDS TNGT INTO TMRW MRNG. WINDS WILL GRADUALLY BACK FROM N TO W THRU THE NEXT 24 HRS BUT THERE WILL BE OCNL VARIATIONS THROUGHOUT WITH SPEEDS AOB 10 KT. KMSP...HAVE INCLUDED A BKN005 MENTION AT INITIALIZATION DUE TO SEVERAL SITES ARND KMSP REPORTING AS SUCH. SKIES THEN RETURN TO VFR CEILINGS FOR A BRIEF PERIOD LATE THIS MRNG INTO EARLY AFTN WHICH WILL BE FOLLOWED BY MVFR CEILINGS DURING A WINDOW OF BEST TIMING FOR -SHRA. CONDS THEN RETURN TO VFR TNGT THRU TMRW. /OUTLOOK FOR KMSP/ THU...VFR. CHC P.M. -SHRA/-TSRA. WINDS SE AT 5-10 KTS. FRI...MVFR IN SHWRS/TSMS. IFR POSSIBLE. WINDS SW 5-10 KTS BECOMING N 10-15 KTS. SAT...VFR. WINDS NE 10-15 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && UPDATE...BORGHOFF SHORT TERM...JPC LONG TERM...SPD AVIATION...JPC
Hazardous weather outlook, May 26, 11:52 AM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1152 AM CDT TUE MAY 26 2015 MNZ041>044-047>050-054>058-064-065-073-271700- DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON- LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE- RENVILLE-REDWOOD- 1152 AM CDT TUE MAY 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES RETURN THURSDAY AND FRIDAY. ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ045-051>053-059>063-066>070-074>078-082>085-091>093-WIZ014>016- 023>028-271700- KANABEC-SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY- WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-BROWN-NICOLLET- LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN- FARIBAULT-FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN- CHIPPEWA-EAU CLAIRE- 1152 AM CDT TUE MAY 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD RAIN AND EMBEDDED ISOLATED THUNDERSTORMS ARE EXPECTED TODAY ALONG AND EAST OF A LINE FROM MORA TO REDWOOD FALLS. WHILE SEVERE WEATHER IS NOT EXPECTED...SLOW MOVING CELLS MAY PRODUCE TORRENTIAL RAIN AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES RETURN THURSDAY AND FRIDAY. ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT NEEDED TODAY...BUT RAINFALL AMOUNTS WOULD BE APPRECIATED. BORGHOFF
In the hours before
Special weather statement, May 26, 12:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1249 PM CDT TUE MAY 26 2015
MNZ060>062-261900-
ANOKA-RAMSEY-HENNEPIN-
1249 PM CDT TUE MAY 26 2015
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
ANOKA...RAMSEY...HENNEPIN...
AT 1248 PM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER MAINLY NORTHERN RAMSEY COUNTY.
LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...BLAINE...MAPLEWOOD...ROSEVILLE...FRIDLEY...SHOREVIEW...
WHITE BEAR LAKE...NEW BRIGHTON...LINO LAKES...COLUMBIA HEIGHTS...
VADNAIS HEIGHTS AND MOUNDS VIEW.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4522 9303 4519 9302 4513 9302 4512 9299
4511 9298 4503 9299 4496 9329 4511 9328
TIME...MOT...LOC 1748Z 180DEG 0KT 4509 9307
BORGHOFFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:12 PM CDT | Special Weather Statement | MPX | Rice | 33 min |
| May 25, 7:33 PM CDT | Special Weather Statement | MPX | Goodhue | 42 min |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.